Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 30, 2018, 5:24 AM CDT for Pulaski County, Missouri. It took effect at Mar 30, 2018, 6:46 AM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2018, 5:24 AM CDT (10:24 UTC)
- In effect from
- Mar 30, 2018, 6:46 AM CDT
- Expired
- Mar 31, 2018, 5:45 PM CDT
- In force
- 35 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.95 ft at Mar 30, 2018, 3:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
709
WGUS43 KSGF 301024
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
524 AM CDT Fri Mar 30 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Heavy rainfall from yesterday has caused rises on the Big Piney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-302223-
/O.NEW.KSGF.FL.W.0026.180330T1146Z-180331T2245Z/
/BIGM7.1.ER.180330T1146Z.180331T0600Z.180331T1645Z.NO/
524 AM CDT Fri Mar 30 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 5:00 AM Friday The stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 7.8 Fri 05 AM 8.6 5.6 4.6
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$6 follow-up statements
796
WGUS83 KSGF 301210
FLSSGF
Flood Statement
National Weather Service Springfield MO
710 AM CDT Fri Mar 30 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall the past few days across the aea is causing river levels to
rise above flood stage. Minor flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-310310-
/O.EXT.KSGF.FL.W.0026.000000T0000Z-180331T1549Z/
/BIGM7.1.ER.180330T1056Z.180330T1800Z.180331T0949Z.NO/
710 AM CDT Fri Mar 30 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 6:00 AM Friday The stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.2 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 8.0 Fri 06 AM 7.6 4.6 3.9
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$687
WGUS83 KSGF 301448
FLSSGF
Flood Statement
National Weather Service Springfield MO
948 AM CDT Fri Mar 30 2018
...The Flood Warning continues for the following rivers in
Missouri...
Gasconade River at Jerome affecting Phelps County
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.River levels will remain above flood stage through much of today.
Details are included below for each location.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-310548-
/O.CON.KSGF.FL.W.0026.000000T0000Z-180331T1549Z/
/BIGM7.1.ER.180330T1056Z.180330T1800Z.180331T0949Z.NO/
948 AM CDT Fri Mar 30 2018
...For the The Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Friday The stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.2 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 8.5 Fri 08 AM 7.6 4.6 3.9
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-310548-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180401T0636Z/
/JRMM7.1.ER.180329T0430Z.180330T1800Z.180331T0636Z.NO/
948 AM CDT Fri Mar 30 2018
...For the Gasconade River at Jerome...
* At 7:45 AM Friday The stage was 17.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.3 feet by this
afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Jerome 15 17.0 Fri 08 AM 13.4 10.0 7.7
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$067
WGUS83 KSGF 301648
FLSSGF
Flood Statement
National Weather Service Springfield MO
1148 AM CDT Fri Mar 30 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Gasconade River at Jerome affecting Phelps County
.Runoff from rainfall this week will continue to cause rises along
the lower portions of the Big Piney and the Gasconade Rivers. Details
for each river forecast point are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-310748-
/O.EXT.KSGF.FL.W.0026.000000T0000Z-180331T2149Z/
/BIGM7.1.ER.180330T1056Z.180331T0000Z.180331T1549Z.NO/
1148 AM CDT Fri Mar 30 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 11:00 AM Friday The stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by this
evening. The river will fall below flood stage tomorrow late
morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area and Highway J east of Fort Wood East Gage.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 9.3 Fri 11 AM 8.7 4.8 4.0
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-310748-
/O.CON.KSGF.FL.W.0022.000000T0000Z-180401T0636Z/
/JRMM7.1.ER.180329T0430Z.180330T1800Z.180331T0636Z.NO/
1148 AM CDT Fri Mar 30 2018
...For the The Gasconade River at Jerome...
* At 10:45 AM Friday The stage was 17.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.3 feet by this
afternoon.
* Impact...At 17.3 feet...Flood waters affect low lying areas near
the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Jerome 15 17.1 Fri 11 AM 13.4 10.0 7.7
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$626
WGUS83 KSGF 301919
FLSSGF
Flood Statement
National Weather Service Springfield MO
219 PM CDT Fri Mar 30 2018
...The Flood Warning continues for the following rivers in
Missouri...
Gasconade River at Jerome affecting Phelps County
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Runoff from previous rainfall is still causing elevated river levels
along the Big Piney and Gasconade Rivers. Details for each location
are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-311019-
/O.CON.KSGF.FL.W.0026.000000T0000Z-180331T2149Z/
/BIGM7.1.ER.180330T1056Z.180331T0000Z.180331T1549Z.NO/
219 PM CDT Fri Mar 30 2018
...For the The Big Piney below Fort Leonard Wood East Gate...
* At 2:00 PM Friday The stage was 9.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by this
evening. The river will fall below flood stage tomorrow late
morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area and Highway J east of Fort Wood East Gage.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 9.7 Fri 02 PM 8.7 4.8 4.0
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-311019-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180401T1054Z/
/JRMM7.1.ER.180329T0430Z.180330T1530Z.180331T1054Z.NO/
219 PM CDT Fri Mar 30 2018
...For the Gasconade River at Jerome...
* At 1:45 PM Friday The stage was 17.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and will fall below flood stage by
early tomorrow.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Jerome 15 17.0 Fri 02 PM 14.8 12.8 9.5
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$144
WGUS83 KSGF 310113
FLSSGF
Flood Statement
National Weather Service Springfield MO
813 PM CDT Fri Mar 30 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Gasconade River at Jerome affecting Phelps County
.Recent heavy rainfall will cause river levels to rise above
flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-311134-
/O.EXT.KSGF.FL.W.0026.000000T0000Z-180331T1134Z/
/BIGM7.1.ER.180330T1056Z.180330T2000Z.180331T0534Z.NO/
813 PM CDT Fri Mar 30 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 PM Friday The stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
around midnight.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 9.3 Fri 07 PM 6.0 4.3 3.8
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-311612-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-180401T0945Z/
/JRMM7.1.ER.180329T0430Z.180330T1530Z.180331T0945Z.NO/
813 PM CDT Fri Mar 30 2018
...For the Gasconade River at Jerome...
* At 7:45 PM Friday The stage was 16.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Gasconade River Basin
Jerome 15 16.3 Fri 08 PM 14.7 11.4 8.3
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$453
WGUS83 KSGF 310721
FLSSGF
Flood Statement
National Weather Service Springfield MO
221 AM CDT Sat Mar 31 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-310751-
/O.CAN.KSGF.FL.W.0026.000000T0000Z-180331T1134Z/
/BIGM7.1.ER.180330T1056Z.180330T2000Z.180331T0442Z.NO/
221 AM CDT Sat Mar 31 2018
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 2:00 AM Saturday The stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.3 feet by Sunday
morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Big Piney River
Fort Leonard Wo 8 7.6 Sat 02 AM 4.3 3.8 3.9
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:42 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 30, 2:42 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 242 AM CDT Fri Mar 30 2018 .SHORT TERM...(Today and tonight) Issued at 154 AM CDT Fri Mar 30 2018 High pressure will move across the region today and give the Ozarks a respite from the wet and dreary pattern. We will finally see some sunshine today as wind drop off and cloud cover will be limited. Temperatures will climb into the middle to upper 50s with a 60 degree reading not out of the question. The high pressure will not linger as it moves through the area tonight as a cold front moves towards the area. This will bring increasing cloud cover and anther chance for some light rain by Saturday morning. The southerly winds ahead of the front will keep temperatures in the 40s however. .LONG TERM...(Saturday through Thursday) Issued at 154 AM CDT Fri Mar 30 2018 As the cold front moves through the area, lingering showers will continue into the evening. The front will also bring a colder air mass to the region by Sunday morning as additional precipitation moves over the region. This will bring the potential for some snow to mix in with the rain in the morning and again Sunday evening before a passing surface high pushes the precipitation out of the area. With the area greening up quickly, will need to watch for the potential for frost and freeze headlines. This will depend of the depth and strength of the cold air though. Not withstanding the possible need for cold headlines, temperatures Easter Sunday will struggle to climb out of the upper 30s for most of the Ozarks. Breezy conditions will make for a blustery day for Egg Hunts. The upper level pattern looks to be more zonal next week which translates into more active weather. Southerly flow will bring another round of rainfall to the area Monday afternoon and evening and lasting through Tuesday as a warm front lifts into the region and a surface low moves across the Plains and passes across northern Arkansas. There will be the potential for some thunder with the Tuesday activity. A broad area of high pressure will move over the region for Wednesday with an additional reinforcing high helping to keep the region rain free, for the most part, through the end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1156 PM CDT Thu Mar 29 2018 Stratus still covers much of southern Missouri with ceilings generally in the MVFR range. Satellite is showing quite a few breaks in the clouds as well, so there are some pockets of clear skies. This stratus will hang around through much of the night, and cannot rule out some localized IFR ceilings and perhaps some 3 to 5 SM visibilities later tonight. High pressure will then build in for Friday clearing skies with VFR flight conditions expected after 15Z through the end of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Raberding
Hazardous weather outlook, Mar 30, 3:53 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 353 AM CDT Fri Mar 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 353 AM CDT Fri Mar 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. DISCUSSION... Residual flooding will occur early today from rainfall over the past few days. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. South winds gusting to 30 to 35 mph will be possible ahead of a cold front Saturday, primarily in the morning. A frost or light freeze risk will exist at times. A higher overall risk for a freeze will be Saturday and Sunday nights with a unseasonably cold air mass expected to move into the Midwest. A cold front will bring a chance for thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:50 PM CDT | Areal Flood Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 15 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.